Generic selectors
Exact matches only
Search in title
Search in content
Search in posts
Search in pages
Hints & Tips
Health

Can I Give my Child Acetaminophen to Bring his Fever Down When he’s Already Taking Antibiotics for an ear Infection?

Sara Connolly, MD, FAAP, Board Certified Pediatrician
January 3, 2019 . 1 min read

It is normal for a child to continue to have a fever for the first 1-2 days on an antibiotic. If this happens, it is okay to give an additional fever reducer such as acetaminophen or ibuprofen. Follow the recommended doses for fever reducer according to your child’s weight and the instructions on the bottle. Acetaminophen (Tylenol® or FeverAll®) is given no more than every four hours. Ibuprofen (Motrin® or Advil®) can be taken every six hours. Either one can help reduce fever and pain associated with an ear infection. Call your child’s doctor if fevers don’t subside within two days or if you are worried that your child is getting worse.

Reviewed by Dr. Kristie Rivers, November 2018

Powered by Bundoo®

17630cookie-checkCan I Give my Child Acetaminophen to Bring his Fever Down When he’s Already Taking Antibiotics for an ear Infection?